# SDR CA071221008

- Difficulty date: December 16, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Aerosp ATR 42-320
- Aircraft time: 27,982 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF5
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Leaking
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB, THE OIL PRESSURE STARTED TO FLUCTUATE AND THE LOW OIL PRESSURE WARNING WAS ACTIVATED. THE CREW SHUT THE ENGINE DOWN AND RETURNED TO THE POINT OF ORIGIN. 5 MIN PRIOR TO LANDING, THE ENGINE WAS RE-STARTED AND ALL PARAMETERS WERE NORMAL EXCEPT THAT THERE WAS NO OIL PRESSURE INDICATION AND THE LOW OIL PRESSURE WARNING.  THEY KEPT THE ENGINE RUNNING TILL LANDING. POST FLIGHT INSP REVEALED THAT THE OIL TANK WAS EMPTY AND A SIGNIFICANT OIL LEAK WAS OBSERVED AT THE STARTER GENERATOR PAD.   THE ENGINE WILL BE REMOVED AND SENT FOR REPAIRS.  MFG WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED (TC NR 20071221008)
